MAUDE Adverse Event Report: SYNTHES GMBH 2.0MM TI MATRIXMANDIBLE LOCKING SCREW SLF-TPNG 5MM; PLATE, BONE

SYNTHES GMBH 2.0MM TI MATRIXMANDIBLE LOCKING SCREW SLF-TPNG 5MM; PLATE, BONE
Catalog Number 04.503.605.01S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2024, the removal of hardware and revision nailing was performed due to the screw breakage and distal femur non union.During manufacturer's investigation of the provided x-ray images it was found that from the distal area, the most distal screw was observed migrated lateral from the position it was first implanted.This report is for one (1) 2.0mm ti matrixmandible locking screw slf-tpng 5mm.This is report 1 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3,h4,h6 the product was not returned to depuy synthes, however photos were provided for review.The photo/x-rays investigation revealed that the lock scr ã¸2 self-tap l5 tan 1u i/clip was found broken in 2 pieces.The broken fragment is visible on x-rays.While no root cause can be established with the available information, factors such as the age of the patient, underlying disease, bone density, or a possible early weight-bearing, could have led to failure of the implant.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed for lock scr ã¸2 self-tap l5 tan 1u i/clip.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.H4,h6 a manufacturing record evaluation was performed for the finished device product code: 04.503.605.01s, lot # 708p019.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 22-mar-2022 manufacturing site:jabil bettlach expiry date:01-mar-2032.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM TI MATRIXMANDIBLE LOCKING SCREW SLF-TPNG 5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key18961274
Report Number8030965-2024-04018
Device Sequence Number15461456
Product Code JEY
UDI-Device Identifier10887587021775
UDI-Public(01)10887587021775
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K063790
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.503.605.01S
Device Lot Number708P019
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer03/25/2024
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date04/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RFNA/ 12MM/ 420MM/ STANDARD BEND/ STER; UNK - SCREWS: NAIL LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale